Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 29, 2012, 3:25 PM CST. It took effect at Nov 30, 2012, 3:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 3:25 PM CST (21:25 UTC)
- In effect from
- Nov 30, 2012, 3:00 AM CST
- Expired
- Nov 30, 2012, 9:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
966 WHUS73 KMKX 292125 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CST THU NOV 29 2012 ...INCREASING EASTERLY WINDS AND WAVES LATER TONIGHT INTO FRIDAY... .EASTERLY WINDS WILL INCREASE LATER TONIGHT INTO FRIDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA. WIND GUSTS MAY NOT QUITE REACH SMALL CRAFT ADVISORY LEVELS...BUT THE PERSISTENT ONSHORE WINDS WILL BUILD HIGHER WAVES. LMZ643-300530- /O.NEW.KMKX.SC.Y.0089.121130T0900Z-121201T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 325 PM CST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. * WINDS: EAST AT 10 TO 15 KNOTS...WITH GUSTS TO 20 KNOTS. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
673 WHUS73 KMKX 300319 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 PM CST THU NOV 29 2012 ...INCREASING EASTERLY WINDS AND WAVES LATER TONIGHT INTO FRIDAY... .EASTERLY WINDS WILL INCREASE LATER TONIGHT INTO FRIDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA. WIND GUSTS MAY NOT QUITE REACH SMALL CRAFT ADVISORY LEVELS...BUT THE PERSISTENT ONSHORE WINDS WILL BUILD HIGHER WAVES. LMZ643-301130- /O.CON.KMKX.SC.Y.0089.121130T0900Z-121201T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 919 PM CST THU NOV 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. * WINDS: EAST AT 10 TO 15 KNOTS...WITH GUSTS TO 20 KNOTS. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
629 WHUS73 KMKX 301549 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 949 AM CST FRI NOV 30 2012 ...EASTERLY WINDS BUILDING HIGH WAVES TODAY... .EASTERLY WINDS IN RESPONSE TO LOW PRESSURE OVER THE MIDWEST WILL BUILD HIGHER WAVES IN THE NEARSHORE ZONES MAINLY NORTH OF PORT WASHINGTON TODAY. WAVES WILL GRADUALLY SUBSIDE TONIGHT. LMZ643-010000- /O.CON.KMKX.SC.Y.0089.000000T0000Z-121201T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 949 AM CST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: EAST 15 TO 20 KNOTS EASING TO 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 4 FEET LATE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
706 WHUS73 KMKX 302137 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CST FRI NOV 30 2012 ...WAVES WILL GRADUALLY DIMINISH THIS EVENING... .EASTERLY WINDS IN RESPONSE TO LOW PRESSURE OVER THE MIDWEST WILL SLOWLY DIMINISH EARLY THIS EVENING AS THE LOW PRESSURE WEAKENS. THE RESULTANT HIGHER WAVES IN THE NEARSHORE ZONES MAINLY NORTH OF PORT WASHINGTON WILL GRADUALLY SUBSIDE TONIGHT. LMZ643-010300- /O.CON.KMKX.SC.Y.0089.000000T0000Z-121201T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 337 PM CST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: EAST 10 TO 20 KNOTS. * WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 4 FEET LATE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
410 WHUS73 KMKX 010303 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 903 PM CST FRI NOV 30 2012 ...WAVES HAVE SUBSIDED BELOW CRITERIA... .EAST WINDS HAVE EASED ENOUGH TO ALLOW WAVES HEIGHTS TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. WAVES WILL REMAIN IN THE 3 TO 4 FOOT CATEGORY OVERNIGHT...ESPECIALLY NORTH OF MILWAUKEE SO SMALL CRAFT SHOULD STILL EXERCISE CAUTION. LMZ643-010415- /O.EXP.KMKX.SC.Y.0089.000000T0000Z-121201T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 903 PM CST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:30 PM CST, 55 minutes earlier.
Area forecast discussion, Nov 29, 2:30 PM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT THU NOV 29 2012 .VERY SHORT TERM...TONIGHT AND FRIDAY. A COLD FRONT HAS DROPPED INTO THE NORTHERN FORECAST AREA THIS AFTERNOON AND WILL REACH THE ILLINOIS BORDER THIS EVENING. CLOUDY SKIES WILL DEVELOP ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT ON THE COOL SIDE OF THE FRONT. LOOKS LIKE ENOUGH SATURATION AND LIFT AS A WEAK WAVE SLIDES THROUGH LATER TONIGHT AND INTO FRIDAY MORNING FOR SOME DRIZZLE. BEST CHANCE WILL BE IN THE NORTH. TEMPS WILL BE NEAR FREEZING ACROSS FAR NORTH...SO LEFT MENTION OF FREEZING DRIZZLE THERE. OVERALL THOUGH...SOUNDINGS INDICATE TEMPS WILL MAINLY BE ABOVE FREEZING ONCE THERE IS ENOUGH SATURATION AND LIFT FOR DRIZZLE. MOS GUIDANCE AND SOUNDINGS ALSO SHOW THE POTENTIAL FOR SOME LOWER VISIBILITIES...SO KEPT MENTION OF FOG...WITH THE BEST CHANCE AGAIN ACROSS THE NORTH. DRIZZLE AND FOG CHANCES WILL WIND DOWN FRIDAY MORNING...THOUGH MOSTLY CLOUDY SKIES WILL LINGER THROUGH THE DAY AS THE FRONT REMAINS SOUTH OF THE FORECAST AREA. SEEMS LIKE TEMPS SHOULD STRUGGLE TOMORROW WITH EASTERLY WINDS AND CLOUDY SKIES. THE NAM CONTINUES TO SHOW MID TO UPPER 40S THOUGH...EVEN CRACKING 50 IN THE SOUTHWEST. DO THINK THERE COULD BE SOME BREAKS IN THE CLOUDS SW IN THE AFTERNOON...SO WENT WITH MILDEST TEMPS THERE. THE NAM HAS BEEN DOING THE BEST WITH HIGH TEMPS THE LAST COUPLE DAYS...BUT THAT HAS BEEN WITH PLENTY OF SUNSHINE. DID GO WARMER THAN GFS/ECMWF...BUT STAYED A FEW DEGREES BELOW THE NAM. .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY. SURFACE FRONT EXPECTED TO REMAIN OVER NORTHERN ILLINOIS FRIDAY NIGHT INTO EARLY SATURDAY BEFORE SHIFTING NORTHWARD. MOIST ELY FLOW TO ITS NORTH AND LIGHT WINDS SHOULD RESULT IN AREAS OF FOG. WILL HOLD OFF ON MENTIONING DENSE FOG AT THIS POINT DUE TO LOWER DEWPTS AND SOME BOUNDARY LAYER MIXING. FRONT BEGINS TO SHIFT NORTHWARD ON SATURDAY AS LOW PRESSURE BEGINS TRACKING NORTH THROUGH THE NORTHERN PLAINS INTO SOUTHERN CANADA. PRECIPITABLE WATER VALUES INCREASE TO AROUND ONE INCH. LOW DRAGS A WEAK COOL FRONT ACROSS SOUTHERN WI SAT AFTN AND EVE. ALL SHORT TERM GUIDANCE IN AGREEMENT ON CARRYING LIGHT QPF ACROSS SOUTHERN WI WITH THIS FEATURE. HOWEVER SOME DISCREPANCY WITH REGARD TO SYNOPTIC SCALE FORCING WITH THIS FEATURE. ALSO...Q-VECTOR CONVERGENCE REMAINS WEAK AND MOVES THROUGH RAPIDLY SAT AFTN/NGT. BETTER SYNOPTIC FORCING ACROSS NRN CWA SO BEEFED UP POPS TO LIKELY IN THIS AREA...BUT HELD ONTO HIGH CHANCE IN THE SOUTH. MID-LEVEL WAVE REMAINS PROGRESSIVE AND QUICKLY EXITS SRN WI SATURDAY NIGHT. LITTLE LOW LEVEL COOL ADVECTION ACCOMPANIES FRONT AS 85H TEMPS ONLY COOL ABOUT 1C. DRIER AIR AND LOW LEVEL MIXING SHOULD HELP TO CLEAR CLOUDS FOR SUNDAY. HENCE SOUTHWEST BREEZES WILL HELP THE TEMPERATURE WARM TO ABOVE NORMAL FOR YET ANOTHER DAY ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. WEAK FRONT THAT PASSES THROUGH WI OVER THE WEEKEND SHOULD CONTINUE TO MOVE OFF TO THE EAST SUNDAY NIGHT AS MID LEVEL SHORT WAVE PROGRESSES EWD THROUGH THE ERN GTLAKES AND SRN QUEBEC. FAST WESTERLIES CARRY STRONGER SHORT WAVE TROUGH ACROSS PACIFIC NORTHWEST INTO THE UPPER MIDWEST LATE IN THE WEEKEND AND EARLY NEXT WEEK. WAVE IS EXPECTED TO STRENGTHEN AS IT MOVES INTO SRN CANADA LATER MONDAY AS UPSTREAM RIDGING AMPLIFIES OVER SOUTHWEST CANADA AND WESTERN CONUS. GOOD AGREEMENT BETWEEN EXTENDED MODELS CARRYING STRONG CDFNT ACROSS SRN WI MONDAY/MONDAY NIGHT TIME FRAME. NEVER THE LESS...EXPECT MILD ABOVE NORMAL TEMPS TO CONTINUE ON MONDAY AHEAD/VICINITY OF FRONT...NOT FAR AWAY FROM RECORD HIGHS FOR 3 DEC. AT THIS POINT...LEANING TOWARD MORE CLOUDS KEEPING TEMPS SLIGHTLY IN CHECK. GFS ENSEMBLES IN GOOD AGREEMENT AS WELL...CARRYING STRONGER MID-LEVEL WAVE THROUGH WRN GTLAKES DURING THIS PERIOD. ENOUGH RETURN FLOW AHEAD OF THIS FRONT TO INCREASE PRECIPITABLE WATER VALUES TO AROUND THREE QUARTERS INCH AHEAD OF THE FRONT. SOME DIFFERENCES IN MODEL TIMING OF FRONTAL PASSAGE SO WL CONTINUE HIGH CHANCE POPS FOR MON/MON EVE AT THIS POINT. MAY BE ABLE TO UPGRADE TO LIKELY IN NEXT DAY OR SO IF TIMING COMES INTO BETTER AGREEEMENT. ELEVATED INSTABILITY MINIMAL SO WL HOLD OFF ON THUNDER MENTION. COLD...DRIER AIR BEGINS TO WRAP INTO CIRCULATION MONDAY NIGHT...SO WL BE ABLE TO DROP LOW POPS IN THE EAST ON TUESDAY. HIGH PRESSURE THEN MOVES ACROSS THE REGION LATER TUESDAY THROUGH WEDNESDAY...WITH MORE SEASONAL TEMPERATURES BRIEFLY RETURNING. YET ANOTHER PIECE OF ENERGY GETS EJECTED ACROSS EASTERN PACIFIC INTO THE PLAINS FROM WEDNESDAY THROUGH FRIDAY. SLY WINDS WILL PULL MILDER AIR BACK INTO SRN WI ON THU/FRIDAY AHEAD OF CDFNT EXPCD TO PASS THRU SRN WI ON FRIDAY. && .AVIATION /00Z TAFS/... VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO TONIGHT. WILL SEE A WIND SHIFT TO THE SOUTHEAST AND EAST LATER TODAY AND INTO TONIGHT AS A COLD FRONT CONTINUES TO DROP SOUTH THROUGH THE FORECAST AREA. CLOUDY SKIES ARE EXPECTED TO ARRIVE BEHIND THIS FRONT...WITH CIGS POSSIBLY LOWERING TO MVFR BY FRIDAY MORNING. COULD SEE SOME LOWER VSBYS TOO...AS SOUNDINGS LOOK PRETTY SATURATED IN THE LOWEST LEVELS LATER TONIGHT. LOOKS SATURATED ENOUGH FOR SOME DRIZZLE AND MORE WIDESPREAD FOG TONIGHT INTO FRIDAY...THE BEST CHANCE NORTH OF A LONE ROCK TO MILWAUKEE LINE. COULD SEE FREEZING DRIZZLE FOR A TIME AFTER MIDNIGHT TONIGHT ACROSS THE FAR NORTHERN FORECAST AREA...MAINLY NORTHERN SECTIONS OF MARQUETTE TO SHEBOYGAN COUNTIES. DRIZZLE WILL WIND DOWN BY FRIDAY AFTERNOON...THOUGH LOWER CIGS MAY LINGER THROUGH THE DAY. && .MARINE... ASTERLY WINDS WILL INCREASE LATER TONIGHT INTO FRIDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA. THE HIGHEST WINDS WILL BE FOR AREAS NORTH OF PORT WASHINGTON. WIND GUSTS MAY NOT QUITE REACH SMALL CRAFT ADVISORY LEVELS...BUT THE PERSISTENT ONSHORE WINDS WILL LIKELY BUILD WAVES TO OVER 4 FEET. A SMALL CRAFT ADVISORY IS THUS BEING ISSUED FOR PORT WASHINGTON TO SHEBOYGAN FROM 9Z LATER TONIGHT UNTIL 3Z FRIDAY EVENING. && .CONFIDENCE... TONIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT THROUGH SUNDAY...MEDIUM. SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM TO HIGH. THURSDAY...MEDIUM. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVY LMZ643 FROM 09Z/30 TO 02Z/01. && VERY SHORT TERM/AVIATION/MARINE...DDV SHORT TERM/LONG TERM...MBK
Hazardous weather outlook, Nov 29, 3:07 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST THU NOV 29 2012 WIZ046-047-051-052-056>060-062>072-302115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 307 PM CST THU NOV 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO DROP SOUTH ACROSS SOUTHERN WISCONSIN OVERNIGHT AND THEN BECOME STATIONARY ACROSS NORTHERN ILLINOIS. COOL EASTERLY FLOW IN THE WAKE OF THE FRONT AND A PASSING UPPER LEVEL DISTURBANCE COULD RESULT IN SOME FREEZING DRIZZLE LATE TONIGHT FROM AROUND WESTFIELD TO GREEN LAKE...BERLIN AND FOND DU LAC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY DENSE FOG IS POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY DUE TO LIGHT LOW LEVEL WINDS AND A MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-302115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 PM CST THU NOV 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT EASTERLY WINDS FOLLOWING THE PASSAGE OF A COLD FRONT WILL INCREASE ENOUGH TO GENERATE HIGHER WAVES LATER TONIGHT NORTH OF PORT WASHINGTON. A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR THIS AREA AT 3 AM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO FRIDAY EVENING FOR HIGHER WIND GUSTS AND WAVES NORTH OF PORT WASHINGTON. BREEZY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY AFTERNOON AND EVENING. BRISK WINDS AND HIGH WAVES ARE THEN EXPECTED FOR MONDAY THROUGH TUESDAY AS A STRONG COLD FRONT MOVES ACROSS THE GREAT LAKES. BREEZY SOUTH WINDS WILL PREVAIL AHEAD OF THE FRONT WITH BRISK AND GUSTY WEST TO NORTHWEST WINDS AFTER FRONTAL PASSAGE. WWW.WEATHER.GOV/MKX KAVINSKY
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.